Pennsylvania, 2005Flash Flood in Pennsylvania, August 8, 2005
August 8, 2005 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 8, 3:40 AM EST, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 8, 3:40 AM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 AM EDT MON AUG 8 2005
.SHORT TERM (REST OF TODAY)...
UPDATE ISSUED FOR MORE RAPID DEVELOPMENT OF SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS THAT HAVE DEVELOPED WITH THE ADVANCE OF
SHRTWV UP THE APPALACH.
&&
.PREVIOUS DISCUSSION...
(ISSUED 245 AM EDT MON AUG 8 2005)
SHORT TERM (TODAY THROUGH WEDNESDAY)...
OVRALL SITUATION OF ISOLD NGTTIME -SHRA AND SCT AFTN TSRA LKS TO
PERSIST THRU TUE WITH DP GRADIENT MEANDERING ACRS THE CWA...BUT WITH
STRONGER PRESENCE OVR THE SRN HALF. THIS FEATURE STRETCHING BTN ERN
ATLANTIC HIGH AND SERN CONUS LOW UNDR MID/UPR TROF OVR THE OH AND TN
VALLEYS.
DYNAMICS PROGGED TO IMPROVE BY WED WITH DPR SYS XG CAN TO THE S OF
JAMES BAY. PREFRONTAL TROF WITH THIS SYS EXPECTED TO BE OVR THE WRN
ZONES BY WED EVE WITH STRNGER WIND FIELD AND IMPROVED LAPSE RATES.
HENCE...CHC TSRA NMBRS WERE MAINTAINED INTO THE NGT WITH CURRENT
TIMING OF THE FRONT FOR THU.
LONG TERM (THURSDAY THROUGH SUNDAY)...
GFS MDL DRIVING THE AFORE MENTIONED FRONT THRU THE CWA ON THU...BUT
CONFIDENCE IN PENETRATION...PLACEMENT...AND TIMING ARE MINIMAL FOR
THIS ISSUANCE. HAVE TRENDED CHC POPS FOR A FRONTAL PASSAGE OR
POTENTIAL HANGUP ON THU...BUT OVRALL ADJUSTMENTS TO LONG TERM PDS
WERE COSMETIC.
AVIATION...
CONDITIONS WILL PRIMARILY BE VFR WITH SCATTERED TO BROKEN MID AND
HIGH CLOUDS. INCREASED LOW LEVEL MOISTURE WILL PROVIDE AREAS OF MVFR
AND IFR VISIBILITIES AROUND SUNRISE. ISOLATED IFR TO LIFR CEILINGS
ARE POSSIBLE.
THE AFTERNOON WILL BECOME SOMEWHAT UNSTABLE SO ISOLATED
THUNDERSTORMS WILL POP UP. THESE STORMS WILL GIVE LOCALIZED MVFR
CONDITIONS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 8, 4:12 AM EST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
512 AM EDT MON AUG 8 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-090911-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
512 AM EDT MON AUG 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 8, 8:18 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
918 AM EDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLASH FLOOD MCMURRAY 40.28N 80.09W
08/08/2005 WASHINGTON PA EMERGENCY MNGR
WIDESPREAD FLOODING REPORTED THROUGHOUT THE PETERS
TOWNSHIP AREA.
&&
LHENDRICKSLocal storm report, Aug 8, 8:55 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
955 AM EDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD KITTANNING 40.83N 79.52W
08/08/2005 ARMSTRONG PA FIRE DEPT/RESCUE
AT LEAST ONE CAR STUCK IN FLOOD ON RTE 85. ANIMAL SHELTER
FLOODED. SEVERAL BASEMENTS FLOODED ALONG COWANSHANNOCK
CREEK AFTER 2.2 INCHES OF RAIN IN 2 HRS.
&&Flash Flood, Indiana
- When
- August 8, 9:00 AM EST to 10:00 AM EST
- Where
- Indiana County, 5 mi W of Homer City
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.550, -79.250
About 10 AM EDT, Rte 286 flooded near Clarksburg. And Rte 217 flooded 5 miles west of Homer City, which also caused some basement flooding. By 1019 AM EDT, numerous streams were flooding roads near Homer City.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 8, 20051 death · 1 event
- Flash Flood in California, August 8, 2005$350,000 · 1 event
- Lightning Strike in Louisiana, August 8, 2005$250,000 · 1 event
- Flash Flooding in Georgia, August 8, 2005$181,000 · 3 events
- Flash Flood and Hail in New Mexico, August 8, 2005$150,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, August 8, 2005$66,000 · 50 kt wind · 11 events
- Damaging Wind and Lightning Strike in New York, August 8, 2005$60,000 · 2 events
- Flash Flood in Pennsylvania, August 8, 2005$55,000 · 1 event
- Lightning Strike in New Jersey, August 8, 2005$50,000 · 1 event
- Flash Flood in Texas, August 8, 2005$50,000 · 1 event
- Lightning Strike in New York, August 8, 2005$50,000 · 1 event
- Damaging Wind in Idaho, August 8, 2005$35,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471007.